Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 613, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 7, 2011, 5:32 PM CST for Baylor County, Wilbarger County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2011, 5:32 PM CST (23:32 UTC)
- Expired
- Nov 7, 2011, 6:15 PM CST
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Baylor County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 54 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 7, 1:11 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1281 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
944 WUUS54 KOUN 072332 SVROUN TXC023-487-080015- /O.NEW.KOUN.SV.W.0613.111107T2332Z-111108T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 532 PM CST MON NOV 7 2011 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BAYLOR COUNTY IN NORTHERN TEXAS... SOUTHEASTERN WILBARGER COUNTY IN NORTHERN TEXAS... * UNTIL 615 PM CST * AT 532 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF LAKE KEMP...MOVING NORTHEAST AT 30 MPH. HAZARDS IN THE WARNING INCLUDE... HAIL UP TO THE SIZE OF HALF DOLLARS... WIND GUSTS TO 60 MPH... * LOCATIONS IN THE WARNING INCLUDE GRAYBACK AND LAKE KEMP. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. && LAT...LON 3409 9928 3398 9896 3372 9915 3375 9947 TIME...MOT...LOC 2332Z 216DEG 24KT 3377 9932 $$
1 follow-up statement
247 WWUS54 KOUN 072353 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 553 PM CST MON NOV 7 2011 TXC023-080003- /O.CAN.KOUN.SV.W.0613.000000T0000Z-111108T0015Z/ BAYLOR TX- 553 PM CST MON NOV 7 2011 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHWESTERN BAYLOR COUNTY... LAT...LON 3384 9909 3386 9933 3409 9928 3398 9896 TIME...MOT...LOC 2353Z 216DEG 24KT 3388 9922 $$ TXC487-080015- /O.CON.KOUN.SV.W.0613.000000T0000Z-111108T0015Z/ WILBARGER TX- 553 PM CST MON NOV 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR SOUTHEASTERN WILBARGER COUNTY... AT 553 PM CST...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE THUNDERSTORM 8 MILES SOUTH OF GRAYBACK...MOVING NORTHEAST AT 30 MPH. HAZARDS IN THE WARNING INCLUDE... HAIL UP TO THE SIZE OF QUARTERS... WIND GUSTS TO 60 MPH... * LOCATIONS IN THE WARNING INCLUDE GRAYBACK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. && LAT...LON 3384 9909 3386 9933 3409 9928 3398 9896 TIME...MOT...LOC 2353Z 216DEG 24KT 3388 9922 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 2:40 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 7, 2:40 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 240 PM CST MON NOV 7 2011 .DISCUSSION... CONTEMPLATED A FLASH FLOOD WATCH, BUT MOST OF THE AFTERNOON/EVENING RAINS ARE EXPECTED TO BE IN WESTERN OKLAHOMA...OUTSIDE OF THE AREA THAT RECEIVED HEAVY RAINFALL LAST NIGHT. NO WATCH WILL BE ISSUED NOW. OTHERWISE, POPS WERE INCREASED TO LIKELY OR HIGHER IN AREAS EAST OF I-35 FOR TUESDAY SINCE THE UPPER WAVE IS FORECAST TO MOVE SLOWER THAN PREVIOUSLY FORECAST. WESTERN OKLAHOMA SHOULD CLEAR EARLY TUESDAY WITH CENTRAL PARTS OF OKLAHOMA SUBJECT TO AN EXPECTED SQUALL LINE LATE TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 60 64 37 57 / 90 40 10 10 HOBART OK 54 62 32 58 / 70 20 0 0 WICHITA FALLS TX 59 72 39 59 / 80 30 10 10 GAGE OK 44 49 29 55 / 50 20 0 0 PONCA CITY OK 58 63 35 54 / 90 60 10 10 DURANT OK 62 73 42 59 / 80 70 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/23
Hazardous weather outlook, Nov 7, 11:18 AM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1118 AM CST MON NOV 7 2011
OKZ004>048-050>052-TXZ083>090-081100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1118 AM CST MON NOV 7 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. SEVERE
WEATHER IS MORE LIKELY TO OCCUR THIS AFTERNOON AND EVENING OVER WEST
CENTRAL AND SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS.
LOCATION...
THE AREA MOST AT RISK IS WEST OF SEILING...WEATHERFORD...LAWTON AND
WICHITA FALLS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS FROM 2 PM
UNTIL 9 PM.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND ROOFTOPS FROM LARGE HAIL. THE LARGEST
HAIL MAY BE GREATER THAN TWO INCHES DIAMETER.
DAMAGING STRAIGHT LINE WINDS AND TORNADOES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 2 PM UNTIL
9 PM.
DISCUSSION...
A VERY HUMID AIRMASS EXISTS AND IS EXPECTED TO MAINTAIN ITSELF
ACROSS ALL BUT NORTHWEST OKLAHOMA. THINNING CLOUDS ACROSS THE
SOUTHERN TEXAS PANHANDLE WILL ALLOW WARMER SURFACE AIR TO MOVE INTO
SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS THIS AFTERNOON.
AN UPPER LEVEL TROUGH ARRIVING FROM THE WEST WILL PROVIDE INCREASED
ENERGY TO ALLOW STRONG AND SEVERE THUNDERSTORMS FROM
MID-AFTERNOON UNTIL MID-EVENING. THE WIND PROFILE WILL BECOME
INCREASINGLY FAVORABLE FOR SUPERCELL THUNDERSTORMS. THERE IS A
CONSIDERABLE RISK OF TORNADOES WITH SOME OF THE THUNDERSTORMS. THE
SUPERCELL THUNDERSTORMS WILL MOVE VERY QUICKLY TO THE NORTHEAST.
PERSONS IN WESTERN OKLAHOMA AND ADJACENT PARTS OF TEXAS SHOULD
REVIEW SEVERE WEATHER SAFETY RULES AND HAVE A PLAN OF ACTION. IN
ADDITION TO THE TORNADO POTENTIAL...SOME THUNDERSTORMS ARE EXPECTED
TO PRODUCE DAMAGING HAIL.
DURING THE EVENING A LINE OF THUNDERSTORMS IS EXPECTED TO FORM IN
WESTERN OKLAHOMA. THE MAIN HAZARDS WILL THEN BECOME HEAVY RAIN AND
DAMAGING WIND. THESE THUNDERSTORMS ARE EXPECTED TO MOVE WEST TO EAST
ACROSS MOST OF OKLAHOMA OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY NOV 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL THIS EVENING AND OVERNIGHT MAY PRODUCE SOME
FLOODING...ESPECIALLY IN SOUTH CENTRAL OKLAHOMA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THE CHANCE OF STRONG THUNDERSTORMS WILL LINGER INTO TUESDAY MORNING
OVER SOUTHEAST OKLAHOMA. DRY WEATHER IS THEN FORECAST FOR SEVERAL
DAYS UNTIL A CHANCE OF THUNDERSTORMS RETURNS ON SUNDAY.
OTHER HAZARDOUS WEATHER...
LIMITED FROST AND FREEZING TEMPERATURES MAY OCCUR THURSDAY AND
FRIDAY MORNINGS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY.In the hours before
Special weather statement, Nov 7, 4:12 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 412 PM CST MON NOV 7 2011 TXZ084-087-072245- FOARD TX-KNOX TX- 412 PM CST MON NOV 7 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES. AT 413 PM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF RHINELAND...MOVING NORTH AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3385 9980 3382 9949 3342 9962 3345 9983
Local storm report, Nov 7, 4:14 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
414 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 10 S SAYRE 35.15N 99.63W
11/07/2011 E1.75 INCH BECKHAM OK EMERGENCY MNGR
&&
CMARTINLocal storm report, Nov 7, 4:34 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 1 W TONKAWA 36.68N 97.33W
11/07/2011 E1.00 INCH KAY OK EMERGENCY MNGR
&&
CMARTINLocal storm report, Nov 7, 5:00 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND GST BURNS FLAT 35.36N 99.18W
11/07/2011 M92 MPH WASHITA OK ASOS
KCSM MEASURED WINDS OF 80 KNOTS.
&&
CMARTINLocal storm report, Nov 7, 5:27 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
527 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 4 W BESSIE 35.38N 99.06W
11/07/2011 E1.75 INCH WASHITA OK FIRE DEPT/RESCUE
ALSO REPORTED 60 MPH WINDS.
&&
CMARTINLocal storm report, Nov 7, 5:31 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
531 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL CORN 35.38N 98.78W
11/07/2011 E1.75 INCH WASHITA OK TRAINED SPOTTER
ALSO REPORTED 60 MPH WINDS.
&&
CMARTINThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 11:07 PM CST | Special Weather Statement | OUN | Archer | 23 min |
| Nov 7, 1:33 PM CST | Special Weather Statement | OUN | Hardeman | 42 min |
| Nov 7, 2:02 PM CST | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 58 min |
| Nov 7, 4:12 PM CST | Special Weather Statement | OUN | Knox | 33 min |
| Nov 7, 5:37 PM CST | Severe Thunderstorm Warning | OUN | Hardeman | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.